MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, 2.0MM (AO); BIT, DRILL

ARTHREX, INC. DRILL BIT, 2.0MM (AO); BIT, DRILL
Model Number DRILL BIT, 2.0MM (AO)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported the tip of the ar-8944-22 drill bit (approximately 15-20mm) broke off while in bone during a lapidus procedure.The rep stated the broken piece was not noticed until final x-rays were being taken.The rep stated they had already left the or, but returned to the room once notified.The broken fragment remains in the patient.Additional information received on 06/17/2019: the rep stated it is unknown if the surgeon plans to perform a revision surgery to remove the fragment.The procedure was open, and there are not any portions of the drill bit available to return for evaluation.Additional information received on 06/18/2019: the rep reported that the surgeon does not currently plan on performing a second surgery.They will continue to monitor.A copy of the x-ray has been provided to arthrex.

Brand Name
DRILL BIT, 2.0MM (AO)
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8735136
Report Number1220246-2019-01173
Device Sequence Number19400828
Product Code HTW
UDI-Device Identifier00888867052840
UDI-Public00888867052840
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRILL BIT, 2.0MM (AO)
Device Catalogue NumberAR-8944-22
Device Lot Number031844
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date06/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR